Try it
Dermatology · Drug reactions
Sample itemWhat feature is a red flag for severe cutaneous drug reaction?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
A. Mucosal erosions with skin pain
Skin pain with mucosal involvement can indicate severe reactions such as Stevens-Johnson syndrome or toxic epidermal necrolysis and requires urgent care.
Option by option
A. Mucosal erosions with skin pain (correct)
Correct: mucosal erosions and skin pain are severe reaction warning signs.
B. Mild localized itch
Mild localized itch alone is less suggestive of a severe reaction.
C. Simple dandruff
Dandruff is a common scalp scaling condition.
D. Stable freckles
Stable freckles are benign pigment findings.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Dermatology questions
- Drug reactionsWhich of the following drugs is a well-recognised trigger of Stevens–Johnson syndrome an…
- Drug reactionsOn the fourth day after starting warfarin for a deep vein thrombosis without heparin cov…
- Drug reactionsWhat life-threatening blistering skin reaction requires immediate specialist care?
- Blistering disordersA patient has flaccid blisters that rupture easily and a positive Nikolsky sign. Which c…